+ Reply to Thread
Page 1 of 3 1 2 3 LastLast
Results 1 to 10 of 58

Hybrid View

  1. #1
    Senior Member
    Join Date
    Jan 2012
    Posts
    139

    Default All this talk about Propecia is getting me Depressed

    What the hell is going on.
    Merck has shut down their website. Warnings are becoming alarming.

    Should I quit . Should I stay on Propecia.

    Is this drug gonna make my life depressing.

    To tell you the truth I'm scared after taking the drug for 5 or 6 years.

    Are you people even considering quitting?

    Talk about it changing your brain.

    Does anyone really know?
    This is serious folks.

  2. #2
    Senior Member
    Join Date
    Jan 2012
    Posts
    317

    Default

    I'm curious how old are you and has propecia been effective in maintaining your hair over that long period. Also, what if you family precedence for balding (like father and uncles were NW6 @ what age?)

  3. #3
    Senior Member 2020's Avatar
    Join Date
    Jan 2012
    Posts
    1,527

    Default

    god damnit... all these propecia threads are starting to make me think that my pills are fake because I have no side effects whatsover.

  4. #4
    Senior Member
    Join Date
    Nov 2011
    Posts
    830

    Default

    imo bro, if you got no side effects for so long, then you're fine.

    its very small amount of peopple who get the sides.

    dont worry youll be fine.

  5. #5
    Senior Member
    Join Date
    Jan 2012
    Posts
    1,057

    Default

    Quote Originally Posted by 2020 View Post
    god damnit... all these propecia threads are starting to make me think that my pills are fake because I have no side effects whatsover.
    Have you tried having kids since you started taking Propecia?

  6. #6
    Banned
    Join Date
    Jan 2012
    Location
    Norwood 3-4
    Posts
    477

    Default

    Quote Originally Posted by sausage View Post
    Have you tried having kids since you started taking Propecia?
    Exactly ! Excellent point.
    And there is science behind it as well..

    Finasteride-induced secondary infertility associated with sperm DNA damage.
    Tu HY, Zini A.

    Division of Urology, Department of Surgery, McGill University, Montreal, Quebec, Canada.

    Abstract
    OBJECTIVE: To report a case of low-dose finasteride-induced secondary infertility with associated elevated sperm DNA fragmentation index (DFI) and otherwise normal semen parameters.

    DESIGN: Case report.

    SETTING: University hospital.

    PATIENT(S): A 48-year-old man on low-dose finasteride and his 37-year-old wife with normal menses and normal gynecologic exam.

    INTERVENTION(S): Determination of sperm DFI and discontinuation of low-dose finasteride.

    MAIN OUTCOME MEASURE(S): Sperm DFI.

    RESULT(S): The sperm DFI done a year earlier was 30%. This value was unchanged when repeated 2 months later. The patient was advised to stop finasteride. Three months after discontinuing the finasteride, the DFI decreased to 21% and subsequent DFI after another 3 months improved to 16.5%. To date, there is still no documented full-term pregnancy or live birth.

    CONCLUSION(S): The significant reduction in DFI within 3 months of finasteride cessation and continued improvement suggests a causal link between finasteride and sperm DNA damage. We hypothesize that low-dose finasteride may exert a negative influence on sperm DNA integrity, resulting in increased pregnancy losses. We suggest that in infertile men using finasteride, sperm DFI should be measured in addition to semen parameters, and a trial of discontinuation of finasteride may be warranted.

  7. #7
    Senior Member 2020's Avatar
    Join Date
    Jan 2012
    Posts
    1,527

    Default

    uhm what point is that? I'm 21 and I don't plan to have kids anytime soon anyways...

    Btw, this logic that Propecia is somehow responsible for EVERYTHING that happens while you take it is dumb...
    If you take Advil once a week for 15 years and you develop ED, do you blame Advil for that??

  8. #8
    Member
    Join Date
    Dec 2011
    Location
    NY
    Posts
    52

    Default

    Very good thread and very pertinent to me and my situation right now.

    The truth though, is that the verdict is still out. I think we will have better answers to this debate within the next couple of years I can see points from both sides of the argument. However, here is my prediction:

    I called Merck and I wrote an e-mail and a follow-up phone call to the FDA. Just my opinin that one of two things are going to happen: One - Merck will update side-effects with a massive increase in it's WARNING section of side-effects including permanent sexual dysfunction (probably the reason they have shut down their site). Second option - the FDA will pull the drug from the market (I did not have any indication this would happen but I WAS told from the FDA that "yes, we know about the new studies and reports from the use of propecia and it is under review").

    I believe that where there is massive amounts of smoke, there is usually a fire. How big is the fire?? That nobody knows yet. We can debate all day whether or not propecia causes permanent side-effects and these terrible things that are being reported. But what is concerning to me and What we CANNOT debate is that there are endocrinologists, urologists, and top university professors who BELIEVE that it does.

  9. #9
    Banned
    Join Date
    Jan 2012
    Location
    Norwood 3-4
    Posts
    477

    Default

    Quote Originally Posted by blakes33 View Post
    Very good thread and very pertinent to me and my situation right now.

    The truth though, is that the verdict is still out. I think we will have better answers to this debate within the next couple of years I can see points from both sides of the argument. However, here is my prediction:

    I called Merck and I wrote an e-mail and a follow-up phone call to the FDA. Just my opinin that one of two things are going to happen: One - Merck will update side-effects with a massive increase in it's WARNING section of side-effects including permanent sexual dysfunction (probably the reason they have shut down their site). Second option - the FDA will pull the drug from the market (I did not have any indication this would happen but I WAS told from the FDA that "yes, we know about the new studies and reports from the use of propecia and it is under review").

    I believe that where there is massive amounts of smoke, there is usually a fire. How big is the fire?? That nobody knows yet. We can debate all day whether or not propecia causes permanent side-effects and these terrible things that are being reported. But what is concerning to me and What we CANNOT debate is that there are endocrinologists, urologists, and top university professors who BELIEVE that it does.
    All well said blakes33, I agree.

  10. #10
    Senior Member 2020's Avatar
    Join Date
    Jan 2012
    Posts
    1,527

    Default

    Quote Originally Posted by blakes33 View Post
    One - Merck will update side-effects with a massive increase in it's WARNING section of side-effects including permanent sexual dysfunction (probably the reason they have shut down their site).
    none of the scientific studies in the past 20+ years have been able to prove that...

    Quote Originally Posted by blakes33 View Post
    Second option - the FDA will pull the drug from the market
    that will never happen, because there is absolutely no reason to do that.
    Millions of people are happy with the results.

    Feburary 19, 2012. Remember this post because 5 years from now, Propecia still be around.

Similar Threads

  1. Anybody else depressed?
    By BoSox in forum Introduce Yourself & Share Your Story
    Replies: 1
    Last Post: 03-17-2011, 11:01 PM
  2. 18 depressed need advice!!!
    By jon92 in forum Introduce Yourself & Share Your Story
    Replies: 1
    Last Post: 03-05-2011, 09:57 AM
  3. Severely depressed
    By follicallychallengedkid in forum Introduce Yourself & Share Your Story
    Replies: 30
    Last Post: 01-04-2010, 10:04 PM
  4. Feeling very depressed
    By daz1985 in forum Men's Hair Loss: Start Your Own Topic
    Replies: 1
    Last Post: 06-27-2009, 04:02 AM
  5. 26yr old v depressed
    By kaukab in forum Women's Hair Loss: Start Your Own Topic
    Replies: 0
    Last Post: 04-24-2009, 07:32 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

» The Bald Truth

» Recent Threads

Dr Klein promox patients! Read if you need help.
08-21-2014 08:44 AM
by Jazz1
Last Post By Plan C
Today 08:20 AM
Sm04554
02-10-2014 06:36 AM
by UK Boy
Last Post By The Alchemist
Today 07:30 AM
Treatment without Propecia/Finasteride
10-09-2014 06:56 AM
Last Post By Haircure
Today 07:23 AM
Dr. Lindsey 2000 graft repair and Video McLean VA
Today 06:46 AM
Last Post By Dr. Lindsey
Today 06:46 AM
POlaris labs products
10-05-2014 09:47 AM
Last Post By Hair Bear
Today 05:51 AM